Too much or too little Juvederm? (photos)

Hi! I got 2 Syringes of juvaderm injected last Thursday (1 on each side) nasolabial folds. One side looks perfect and one side now has a slight bulge by my upper lip as you see in the picture. This was never there before and it's not hard in that spot. I don't feel like there is filler there. Not sure if it's still swollen? Not enough filler in that side? Or it simply settled different on that side. You can also see a very tiny indent by my nostril. Please help! Thank you!

Doctor Answers 6

Juvederm

This lump may be swelling or product. You need to wait two weeks to assess the area before you can be certain. Please consult an expert. Best, Dr. Green

Filler issue

Filler may not have been evenly placed in the area of concern. Sometimes massaging the area is helpful. Best of luck and talk with your injector.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Too much or too little Juvederm?

Hello GeeZee,

The swelling does take about 2 weeks to completely go away, so it could just be swelling.  The other thing is that fillers correct issues at rest, not with motion.  That crease could be the result of the filler or swelling.  After two weeks if you still don't like the look, you can inject the enzyme that gets rid of it.  But that does get rid of all of the product in that area which means you may then need another touch up to get the look you want.

I would follow up with your injector to see what he or she says.

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Juvederm in Nasolabial Folds and Lips

Hi, I'm sorry that you're unhappy with your results and understand your frustration regarding the "bulge" and "indent." In this case, it would be helpful to have before photos along with after photos for comparison. It is difficult to tell whether your concerns are secondary to swelling and/or injection technique. Please keep in mind that swelling is normal and can take up to 2 weeks to subside. Consult with your provider once you are mostly healed to decide the next appropriate step.

#Juvederm# #Fillers# #Hyaluronic acid#

Juvederm in NL folds

Hello, and thanks for your question. I'm sorry you did not get the result you had hoped for. 

Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase.

To maximize the likelihood of a favorable outcome, I recommend that you only get treated by a well-trained and experienced dermatologist or plastic surgeon.

Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Not happy with Juvederm results

It does look different on the 2 sides. Remember that correcting a problem with creases which appear during movement is difficult because the resting state will appear different. You need to look at before and after pictures and compare. Most people look at themselves a lot more critically after injections than before and forget they were not symmetric before. Go back and discuss with your provider.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.